i went to hospital I had ultrasound done of my thyroid they said it was ok , i had blood test done and givem meds methimazole 10mg after takinf it a got a hot flash and it made my head feel funny I felt like I was losing it , when I got home I took it and felt the same I stopped taking it , My endroconologist sent me for more test thyroid test uptake I123 . are there side effects to all meds for thyroind im confuse and afraid of meds . Im concerned of the iodine testing and radiation. I want asked any questions by dr will hospital ask me ? thank you
Sometimes it takes several days to get used to the medication. Methimazole is the most common treatment world-wide for Graves disease -- try to stick with it if you can. Commone side effects are nausea, rash, joint/muscle pains - rare side effects are liver toxicity and low immune system.
The I-123 test is very safe and can provide useful information.
I usually favor methimazole before going on to I-131 treatment in patients with graves hyper.
if you are just starting the meds, it might not be that but just your high levels of thyroid hormone. What are your symptoms? Get a copy of your labs and post them. It takes awhile for the stored thyroid hormone to go back down even after starting meds. Give it 2 weeks anyway, or maybe start on 5 mgs. instead, it depends on your labs.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.